Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes swelling and discoloration in the lower legs while suffering from cancer?

Yes, my mother recently came home from the hospital. She is fighting a return of her cancer and she was outside working in her garden. Her eyes got red and her face swelled up turned dark and started peeling. She had to go in the hospital. The doctor said it was a side affect from the medication she was on that caused her face to swell because she was in the sun. Once she came home from the hospital, her lower legs and feet started to swell. They are a dark bluish color. I believe that the blood is not circulating back up. The nurse wrapped her legs. Do you know what could be the cause of this?
Wed, 20 Jun 2018
Report Abuse
Oncologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

The cancer patients may have a lot of complication due to the disease.
If the legs are like you had prescribed then she may need ECHO Doppler.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello,I have a friend that just expressed a concern for her health. She said she is experiencing pain under her ribcage on the left side shooting through to her back, her vision is blurry and she is extremely fatigued and had noticed sensitivity in her lower left leg accompanied by slight swelling. She is concerned because cancer runs in her family. Any ideas what may be causing this and what we can do while attempting to find her a doctor in this area?

doctor1 MD

Hi! My gamma gt level is over 300.according to blood test results.I m a male, age 67jrs . A few years ago my pancreas was removed. I weigh abt 118kg, 1,83m tall & big boned. I ve been suffering from gout, for abt 20yrs and its affected my joints with are now lumpy in appearance. I d then use Cataflam tablets. Am an occasional drinker of alcohol. I do consume quite a lot of fizzy coldrinks and enjoy red meat and fatty foods, wrong, I now realize. My skin is very itchy all over, spec. my back, legs & now if also developed an unusual bony bump on my nose & developed tennis elbow. I can hardly walk neither use stairs as it is painful. I ve got lower back pain as well as slightly higher up in my back. My days are now spent in bed for a few days before my appointment at my GP. What might be the cause, if SO high? I m afraid it might be cancer & would want to know the possibilities, desperately. Could my gt levels cme down with the right diet and be restored? How long would it take? I was not accepted for a life policy due to this high level. I get spontaneous feelings of heart pulpit.& think of it as anxiety attacks. Does this correlate or add to my condition. Wanting to know sincerely just how serious my condition is and the possibilities of causes and organs affected. Thank you sincerely. Greetings.

doctor1 MD

I have a small lymph node in lower area of left side of my neck. I have had a seriously swollen shoulder from rotator cuff problems. Can this be a cause of the node? I had a Pet 6mths ago and it has slightly enlarged. I suffer from awful sinus drainage and clering throat because of it. I am so afraid it is cancer. PET this Friday. I hhave been in remission for 6yrs Dr. says it is not likely to be that. I can t stop mashing to find this thing. Help.